Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 22, 2015, 7:43 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 22, 2015, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 189 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:34 PM CDT | TSTM WND DMG | 6 Se Greentop, MO | IRON PATIO FURNITURE BLOWN ACROSS PATIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS53 KEAX 230043
SVREAX
MOC001-171-197-230130-
/O.NEW.KEAX.SV.W.0144.150623T0043Z-150623T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 830 PM CDT
* AT 740 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEMPHIS TO 7 MILES SOUTHEAST OF UNIONVILLE...AND
MOVING SOUTHEAST AT 55 MPH.
AT 718 PM...A 911 CALL CENTER RELAYED A REPORT OF DOWNED POWERLINES
AND TREEDS IN DOWNING.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...GREENTOP...NOVINGER...BRASHEAR...MILLARD...KIRKSVILLE
REGIONAL AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9273 4028 9286 4038 9285 4039 9290
4041 9234 4004 9234
TIME...MOT...LOC 0043Z 308DEG 48KT 4040 9219 4038 9288
HAIL...0.75IN
WIND...60MPH
$$
LAFLIN2 follow-up statements
697
WWUS53 KEAX 230105
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT MON JUN 22 2015
MOC001-171-197-230130-
/O.CON.KEAX.SV.W.0144.000000T0000Z-150623T0130Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
805 PM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAIR...
SOUTHERN SCHUYLER AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 830 PM
CDT...
AT 802 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM QUEEN CITY TO GREEN CITY...AND MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KIRKSVILLE...GREENTOP...NOVINGER...BRASHEAR...MILLARD...KIRKSVILLE
REGIONAL AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4004 9273 4028 9286 4038 9285 4039 9290
4041 9234 4004 9234
TIME...MOT...LOC 0105Z 301DEG 34KT 4038 9252 4025 9283
HAIL...0.88IN
WIND...60MPH
$$
LAFLIN035
WWUS53 KEAX 230125
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT MON JUN 22 2015
MOC001-171-197-230135-
/O.EXP.KEAX.SV.W.0144.000000T0000Z-150623T0130Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
825 PM CDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR...SOUTHERN SCHUYLER AND
SOUTHEASTERN PUTNAM COUNTIES HAS BEEN REISSUED FOR ADAIR AND SOUTH
EASTERN SULLIVAN COUNTIES...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4004 9273 4028 9286 4038 9285 4039 9290
4041 9234 4004 9234
TIME...MOT...LOC 0125Z 301DEG 34KT 4028 9231 4015 9262
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:39 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 22, 6:39 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT Mon Jun 22 2015
.DISCUSSION...
Issued at 422 PM CDT MON JUN 22 2015
Tonight - Tuesday night:
Will play the waiting game on convection for tonight. Progged Bufr
soundings show impressive 800mb cap of +21C to +24C across northern
MO currently placing a hold on convective growth despite presence of
stratocu....which are starting to form cloud rolls. Satellite and
regional radars do show some cells popping up over south central IA
but think it'll be a few more hours before activity forms over the
northern counties. A narrow h7 vorticity lobe is likely passing
across the eastern NE/western IA portion of the cold front. Should
start to see some cooling temperatures aloft but question remains
will it be sufficient to release the MLCAPEs of 4500 J/kg. If it can
then any convection which forms will likely become severe. Will
delay convective development by an hour or two with highest PoPs
over northeast MO where cap is weaker. Since most of the driving
mechanism is tied to the instability the loss of daytime heating
will likely result in a rapid weakening of convection.
The cold front is expected to reach the far southwestern counties
before stalling Tuesday morning. As the front begins to retreat
northward scattered convection is probable with the far western
counties having the best chance of seeing activity. Can't rule out
an isolated severe storm along/north of the retreating front. Cooler
temperatures expected tomorrow due to most of the CWA being under an
easterly surface wind and a good deal of cloud cover.
The area of convection will lift into northern MO by Tuesday evening
with the warm sector gradually spreading north.
Wednesday:
Models diverging a bit on location of the warm front on Wednesday
with the latest NAM and SREF now stalling the front across northern
MO while the GFS and ECMWF lift it into southern IA before stalling.
In either case should see at least morning convection across
northern MO. Otherwise, the hot and humid airmass returns, although
probably not as steamy as today due to some better mixing.
Thursday - Saturday:
Thursday - Friday:
Operational GFS/ECMWF have been fairly consistent in shifting the
vacillating front back south through the CWA as the upper flow
across the Northern Plains/Upper MS Valley veers from zonal to a
northwesterly pattern. This in turn would force the front south.
Since the shift to the south would likely be slow and precipitable
water values remain high the potential for very heavy rainfall is
increased.
Friday night - Monday:
As an upper ridge builds across the intermountain region with an
upper trough over the OH/TN Valleys the pronounced northwesterly
flow will bring some welcome relief from the heat and high humidity.
Can't say the entire weekend will be rain free as impulses like to
hide as they track southeast along the front side of the upper
ridge. Otherwise, expect slightly below average temperatures.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 640 PM CDT MON JUN 22 2015
Line of showers over northwest Missouri is struggling to overcome
warm air around 7,000 ft. Thinking this warm air should suppress most
of this activity, but still could see scattered storms pop up along
this line in the next few hours. Any storms that do develop could
persist a few hours before dissipating toward 10 or 11 PM. More
scattered storms possible Tuesday afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ025-057-102>105.
MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ002>006-011>015-
020>023-028>031-037-038-043.
&&
DISCUSSION...MJ
AVIATION...HawblitzelHazardous weather outlook, Jun 22, 5:13 AM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 513 AM CDT MON JUN 22 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 513 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL RETURN THIS AFTERNOON WITH HIGHS IN THE LOW TO MID 90S AND HEAT INDEX VALUES IN THE 100 TO 106 DEGREE RANGE. SEVERE STORMS WILL BE POSSIBLE THIS EVENING THROUGH TONIGHT NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER, ISOLATED SEVERE STORMS WILL BE POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 22, 7:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
736 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST UNIONVILLE 40.48N 93.00W
06/22/2015 E50 MPH PUTNAM MO LAW ENFORCEMENT
&&
LAFLINLocal storm report, Jun 22, 7:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
738 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG DOWNING 40.49N 92.37W
06/22/2015 SCHUYLER MO 911 CALL CENTER
TREE AND POWER POLE DOWN IN TOWN. POWER OUT IN TOWN. TIME
ESTIMATED FROM RADAR.
&&
PMURRAYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:21 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 39 min |
| Jun 22, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 51 min |
| Jun 22, 9:05 PM CDT | Flash Flood Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 6 hr |
| Jun 22, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 52 min |
| Jun 22, 9:49 PM CDT | Flash Flood Warning | EAX | Chariton, Linn, Macon | 6 hr |
| Jun 22, 9:53 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon | 52 min |
| Jun 22, 10:12 PM CDT | River Flood Warning | EAX | Chariton, Macon | 71 hr |
| Jun 22, 10:38 PM CDT | Special Weather Statement | EAX | Randolph | 37 min |
| Jun 23, 12:13 AM CDT | Special Weather Statement | EAX | Livingston | 32 min |
| Jun 23, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 41 min |
| Jun 23, 1:36 PM CDT | Areal Flood Advisory | EAX | Platte | 5 hr |
| Jun 23, 1:59 PM CDT | Special Weather Statement | EAX | Platte | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.